Lake Huron, 2012Marine Thunderstorm Winds in Lake Huron, June 18, 2012
June 18, 2012 · NWS APX · 5 events in 3 counties and zones
Strong thunderstorms impacted Northern Lake Huron and the Straits of Mackinac during the evening of the 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms impacted Northern Lake Huron and the Straits of Mackinac during the evening of the 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 18, 3:05 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 3:05 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT MON JUN 18 2012
.SYNOPSIS...
ISSUED AT 402 PM EDT MON JUN 18 2012
THE PASSAGE OF A WARM FRONT THROUGH THE REGION TODAY WILL LEAD TO
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. WARM
AND MUGGY CONDITIONS WILL BE IN PLACE THROUGH MID-WEEK...UNTIL A
COLD FRONT MOVES THROUGH LATE WEDNESDAY NIGHT AND THURSDAY. COOLER
WEATHER WILL PREVAIL DURING THE LAST HALF OF THE WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 402 PM EDT MON JUN 18 2012
QUASI-ZONAL...FAST MID LEVEL FLOW CONTINUES TO IMPINGE UPON THE
WESTERN LAKES THIS AFTERNOON...WITH EMBEDDED DISTURBANCES/SPEED
MAXIMA ENTICING THUNDERSTORM DEVELOPMENT AS THEY WORK UPON AN
INCREASINGLY UNSTABLE ENVIRONMENT. THIS SHOULD REMAIN THE TREND FOR
THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING...WITH CONTINUED
UPSCALE THUNDERSTORM GROWTH JUST TO OUR WEST...EVENTUALLY CONGEALING
INTO POTENTIAL MULTIPLE LINE SEGMENTS AS THEY PUSH EAST INTO OUR
AREA. IMPRESSIVE OFF THE DECK SHEAR VALUES SUPPORTS AT LEAST SOME
SEVERE STORM POTENTIAL OVER NORTHERN MICHIGAN...ALTHOUGH CURRENT LACK
OF SURFACE BASED INSTABILITY WOULD ARGUE OTHERWISE. FORECAST
CONCERNS THROUGH THE SHORT TERM (TUESDAY) PRIMARILY FOCUSED ON
THUNDERSTORM AND SEVERE POTENTIAL INTO THIS EVENING.
THUNDERSTORMS WILL SPREAD ACROSS THE NORTH HALF OF THE AREA LATER
THIS AFTERNOON...WITH COLD POOL DYNAMICS LIKELY FORCING A SOUTHEAST
DRIFT TO ADDITIONAL STORM DEVELOPMENT INTO THIS EVENING. DEEP LAYER
SHEAR VALUES...AOA 50 KNOTS SURFACE TO 6KM...SUPPORTS EXCELLENT
POTENTIAL FOR SUSTAINED...STRONG UPDRAFTS EMBEDDED WITHIN ANY LINE
SEGMENT. WILL NEED TO CLOSELY MONITOR SURFACE BASED INSTABILITY
TRENDS...AS ANY UPDRAFT ROOTED WITHIN THE BOUNDARY LAYER WILL
SUPPORTS SEVERE WIND GUST POTENTIAL LATER THIS AFTERNOON INTO THE
EARLY EVENING. STILL THINK MIXING OUT OF CONVECTIVELY COLD POOL
ENHANCED WARM FRONT JUST TO OUR SOUTHWEST WILL ALLOW GOOD MOISTURE
FLUX INTO NORTHERN MICHIGAN LATER TODAY...SETTING UP THE POTENTIAL
FOR A QUICK SPIKE IN SURFACE BASED INSTABILITY (ESPECIALLY WITH
CLEARING SKIES OVER NORTHERN LOWER MICHIGAN). WHILE BEST SPEED
SHEAR/LOW LEVEL INSTABILITY REMAIN SOMEWHAT DISJOINTED (GREATEST
SHEAR NORTH/GREATEST INSTABILITY SOUTH)...THINK SEVERE WEATHER
REMAINS A DEFINITE POSSIBILITY...AND WOULD NOT BE SURPRISED TO SEE A
SEVERE THUNDERSTORM WATCH ISSUED LATER THIS AFTERNOON BY SPC. LOSS
OF INSTABILITY AND BEST MID LEVEL SUPPORT PUSHING OFF TO THE EAST
LATER THIS EVENING SHOULD END THE SEVERE THREAT...AND LEAD TO A
QUICK DOWNWARD TREND IN STORM COVERAGE. WARM...MOIST ADVECTION
OVERTOPPING ANY LINGERING COLD POOL INDUCED FRONT MAY AT ANY TIME
KICK OFF ADDITIONAL HEAVY RAIN PRODUCING STORMS TONIGHT OVER
NORTHERN LOWER...SO WILL MAINTAIN INHERITED CHANCE MENTION THROUGH
THE PERIOD.
AMPLIFYING EASTERN LAKES RIDGE FORCES WARM AIR NORTH IN EARNEST
TUESDAY BEHIND OUTFLOW BOUNDARY/WARM FRONT. PLENTY OF HEAT AND
HUMIDITY...WITH HIGHS MAKING A RUN AT THE UPPER 80S AND LOWER
90S/DEWPOINTS IN THE MID TO UPPER 60S...FOR CONVECTIVE INITIATION.
THAT SAID...OFF THE DECK DRY LAYER WILL ADVECT NORTH...PRODUCING A
FAIR AMOUNT OF CINH OVER MUCH OF NORTHERN LOWER. LIGHT WIND FIELDS
SUPPORT SOME LAKE INDUCED TURNING OF THE WINDS OVER NORTHEAST LOWER
AND EASTERN UPPER...AND COMBINED WITH NORTHWARD SURGING THETA-E
AXIS...THING A FEW SCATTERED STORMS WILL BREAK OUT OVER THE NORTH
HALF OF THE AREA BEFORE OFF THE DECK DRY AIR ARRIVES. WHILE
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...GOOD MU CAPE
DEVELOPMENT AND REMNANT SPEED SHEAR SUPPORT AN ISOLATED SEVERE
WEATHER THREAT.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 402 PM EDT MON JUN 18 2012
NEAR TERM (TUESDAY NIGHT THROUGH THURSDAY) SOMEWHAT PROGRESSIVE FLOW
PATTERN ACROSS THE CONUS TODAY...WITH A BIT OF BLOCKINESS ALONG THE
ATLANTIC COAST. FLOW PATTERN EXPECTED TO AMPLIFY AS WE GO THROUGH
THE MIDWEEK PERIOD...AS STRONG MID LEVEL RIDGING ONCE AGAIN BUILDS
FROM THE GULF THROUGH THE GREAT LAKES. THIS WILL TRANSLATE TO A FEW
DAYS OF WELL ABOVE NORMAL DAYTIME TEMPERATURES.
TUESDAY NIGHT...UPPER RIDGING BUILDS NORTHWARD IN EARNEST AS SFC
WARM FRONT LIFTS NORTHWARD THROUGH EASTERN UPPER MICHIGAN AND
ULTIMATELY INTO CANADA. TIMING IS EVERYTHING AS THERE MAY BE SOME
PRECIP IMPACTING THE NRN PART OF THE CWA EARLY ON...BEFORE THE WARM
FRONT SURGES OUT OF THE REGION. MAY END UP A COMPLETELY DRY
EVENING/OVERNIGHT...BUT WILL HOLD ON TO LOW END POPS JUST IN EASTERN
UPPER MICHIGAN FOR THE EVENING...THEN GO DRY OVERNIGHT. OTHERWISE...
A MILD NIGHT IS IN STORE WITH LOWS IN THE MIDDLE 60S TO LOWER 70S.
WEDNESDAY THROUGH THURSDAY...STRONGER PIECE OF PACIFIC SHORT WAVE
ENERGY (IN THE PAC NW TODAY) WILL SWING THROUGH THE UPPER MIDWEST
AND ON INTO CANADA BY THURSDAY. THIS WILL DRIVE A WEAKENING/
STRETCHED OUT COLD FRONT THROUGH THE STATE AND BRING ANOTHER CHANCE
FOR PRECIP TO THE REGION THROUGH THURSDAY MORNING. TYPICAL WITH
THESE TYPES OF ORIENTED SYSTEMS...STRONGEST SYNOPTIC FORCING RIDES
UP INTO CANADA MISSING THIS CWA...WITH WEAKENING CONVERGENCE ALONG
THE FRONT. PRECIP CHANCES WILL ULTIMATELY DEPEND ON THE DEGREE OF
DESTABILIZATION WE CAN GET AHEAD OF THE FRONT WEDNESDAY AFTERNOON/
EVENING ALONG WITH MAGNITUDE OF LOW LEVEL FORCING. CURRENTLY...
GUIDANCE DOES SUGGEST A NICE...RICH LOW LEVEL MOISTURE PLUME
STRETCHED OUT UP INTO THE REGION WITH SFC DEWPOINTS SOLIDLY IN THE
60S...LEADING TO A FAIR AMOUNT OF INSTABILITY AHEAD OF THE FRONT. A
DECENT SET-UP...ALTHOUGH GIVEN THE GOOD SYNOPTIC FORCING SLIDES BY
TO OUR NORTH AND CONVERGENCE IS LACKLUSTER...PREFER TO KEEP POPS ON
THE CHANCY SIDE FOR NOW. MAX TEMPS...GUSTY SW WINDS AHEAD OF THE
FRONT WILL KEEP ANY LAKE BREEZES AT BAY AND HELP KICK TEMPS INTO THE
MIDDLE 80S TO LOWER 90S JUST ABOUT EVERYWHERE. WARMEST READINGS MAY
BE FOUND OVER NE LOWER MICHIGAN COURTESY OF DOWNSLOPE FLOW AND LACK
OF LAKE BREEZES.
EXTENDED PERIODS (FRIDAY THROUGH MONDAY)...MEDIUM RANGE GUIDANCE
CONTINUES TO ADVERTISE A PATTERN CHANGE TO A MORE AMPLIFIED/BLOCKY
CONFIGURATION...LATE IN THE WEEK AND THROUGH THE UPCOMING WEEKEND.
CONSENSUS REMAINS FOR A DECENT OMEGA BLOCK PATTERN TO EMERGE ACROSS
THE CONUS...WITH SHARP RIDGING THROUGH THE PLAINS BOUND BY DEEPER
TROUGHS ALONG THE PACIFIC COAST AND GREAT LAKES/NE CONUS
RESPECTIVELY. THIS PUTS MICHIGAN BACK IN NW FLOW ALOFT ALONG THE
FRINGE OF COOLER AIR CENTERED OVER EASTERN CANADA...WITH VARIOUS
PIECES OF ENERGY ROTATING DOWN THROUGH THE REGION DURING THE
EXTENDED.
FRIDAY...IN THE WAKE OF THURSDAY COLD FRONT...SFC HIGH PRESSURE/
LOWER HEIGHTS AND COOLER TEMPS BUILD INTO THE REGION. NOT OUT OF THE
QUESTION FOR A FEW SHOWERS TO POP-UP FRIDAY AFTERNOON DUE TO HEATING
OF THE DAY/COOLER AIR ALOFT. BUT NOT READY TO SACRIFICE OUR GOING
DRY FORECAST AT THIS POINT FOR A LOW END CHANCE EVENT.
SATURDAY/SATURDAY NIGHT...INTERESTING SET-UP. FAST MOVING MID LEVEL
IMPULSE/UPPER JET CORE ALOFT ADVANCING THROUGH THE FLOW...ALONG WITH
AN ASSOCIATED SFC COLD FRONT SLIPPING THROUGH THE REGION...MAY HELP
TOUCH OFF AN AREA OF SHOWERS AND STORMS FROM THE NRN PLAINS THROUGH
THE GREAT LAKES. WILL MAINTAIN INHERITED CHANCE
SHOWERS/THUNDERSTORMS THROUGH THE PERIOD.
SUNDAY AND MONDAY...SFC HIGH PRESSURE SLATED TO RE-ESTABLISH ACROSS
THE REGION TO ROUND OUT THE LAST TWO DAYS OF THE EXTENDED...WITH
OVERALL FAIR WEATHER EXPECTED. A BIT COOLER AS WELL WITH TEMPS
KNOCKED BACK 5 TO 10 DEGREES BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 149 PM EDT MON JUN 18 2012
BRIEF BREAK IN THE ACTION TO BE JUST THAT AS RAPID DEVELOPMENT OF
UPSTREAM THUNDERSTORMS EVENTUALLY MOVE EAST AND SOUTHEAST ACROSS
THE TAF SITES LATER THIS AFTERNOON AND EARLY EVENING. HAVE
ATTEMPTED SOME TEMPORAL RESOLUTION OF THIS POTENTIAL HIGH IMPACT
(MAINLY STRONG WINDS) SCENARIO. HOWEVER...GIVEN
UNCERTAINTY...EXACT WIND SPEEDS AND VIS/CIG RESTRICTIONS WILL BE
TEMPERED UNTIL CONVECTIVE TRENDS ARE REALIZED. CONDITIONS SHOULD
BEGIN TO IMPROVE LATER TONIGHT...ALTHOUGH WILL NEED TO MONITOR FOR
POTENTIAL FOG/BR FORMATION IF HEAVY RAIN OCCURS. WIND SHEAR WILL
DEVELOP OVERNIGHT AT ALL TAF SITES...ENDING TUESDAY MORNING.
&&
.MARINE...
ISSUED AT 402 PM EDT MON JUN 18 2012
GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS LAKE MICHIGAN
TONIGHT...NECESSITATING THE EXTENSION OF THE CURRENT SCA/S THROUGH
THE EARLY MORNING HOURS. GUSTY WINDS ELSEWHERE...BUT SHOULD REMAIN
BELOW CRITERIA. STRONG...TO POTENTIALLY SEVERE...THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY LATER THIS AFTERNOON AND EVENING...DEFINITELY
LEADING TO LOCALIZED STRONG WIND GUST...AND LARGE HAIL POTENTIAL.
WARM AIR ADVECTS NORTH RAPIDLY TUESDAY...ENDING THE STORM THREAT
FROM NORTH TO SOUTH...AND BRINGING INCREASINGLY STABLE CONDITIONS
AND LIGHTER SOUTHWEST WINDS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR LMZ323-341-342-
344>346.
LS...NONE.
&&
SYNOPSIS...FEF
SHORT TERM...MB
LONG TERM...BA
AVIATION...MB
MARINE...MBHazardous weather outlook, Jun 18, 3:00 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT MON JUN 18 2012
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
191200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
400 PM EDT MON JUN 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.
.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD SLOWLY SOUTHEAST
ACROSS NORTHERN MICHIGAN THIS AFTERNOON AND EVENING. SEVERE STORMS
ARE POSSIBLE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL
UP TO GOLF BALL SIZE. THE SEVERE THREAT SHOULD END BY LATER THIS EVENING.
HEAVY RAIN IS EXPECTED...ESPECIALLY ACROSS EASTERN UPPER AND THE
NORTH HALF OF NORTHERN LOWER MICHIGAN...THROUGH THIS EVENING.
LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW-LYING AND POOR
DRAINAGE AREAS.
THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG PORTIONS OF
THE LAKE MICHIGAN NEARSHORE AREA TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS AT LEAST PARTS
OF THE REGION THROUGH WEDNESDAY NIGHT...WITH RENEWED CHANCES OF
STORMS ON SATURDAY.
COMBINATION OF VERY WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS
WILL LEAD TO ELEVATED FIRE DANGER ON WEDNESDAY OVER NORTHERN
LOWER MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)
MSB
In the hours before
Local storm report, Jun 18, 5:52 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
652 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0614 PM HEAVY RAIN RUDYARD 46.23N 84.60W
06/18/2012 M1.95 INCH CHIPPEWA MI PARK SERVICE
1.94 IN THE LAST 4 HRS.
&&
EVENT NUMBER APX1200644
HALBLAUBLocal storm report, Jun 18, 5:53 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
653 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY RAIN RACO 46.37N 84.72W
06/18/2012 M1.79 INCH CHIPPEWA MI PARK SERVICE
1.74 IN THE LAST 4 HRS.
&&
EVENT NUMBER APX1200645
HALBLAUBLocal storm report, Jun 18, 5:54 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
654 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0653 PM HEAVY RAIN RACO 46.37N 84.72W
06/18/2012 M2.12 INCH CHIPPEWA MI MESONET
&&
EVENT NUMBER APX1200646
HALBLAUBLocal storm report, Jun 18, 5:58 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
658 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0658 PM HEAVY RAIN BARBEAU 46.28N 84.28W
06/18/2012 M1.86 INCH CHIPPEWA MI MESONET
&&
EVENT NUMBER APX1200647
HALBLAUBLocal storm report, Jun 18, 5:59 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
659 PM EDT MON JUN 18 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0658 PM HEAVY RAIN BRIMLEY 46.41N 84.57W
06/18/2012 M2.08 INCH CHIPPEWA MI MESONET
&&
EVENT NUMBER APX1200648
HALBLAUBLocal storm report, Jun 18, 6:12 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
712 PM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM MARINE TSTM WIND 6 ENE CHARLEVOIX 45.35N 85.15W
06/18/2012 M39.00 MPH CHARLEVOIX MI MESONET
&&
HALBLAUBMarine Thunderstorm Wind, Straits of Mackinac Within 5nm of Mackinac Bridge Including Mackinac Island
- When
- June 18, 6:12 PM EST
- Where
- Straits of Mackinac Within 5nm of Mackinac Bridge Including Mackinac Island forecast zone, 0.55 mi NE of Mackinaw City
- Measured
- 39 kt (45 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 45.786, -84.723
Marine Thunderstorm Wind, Presque Isle Light to Sturgeon Point Mi Inc Thunder Bay National Marine Sanctuary
- When
- June 18, 8:30 PM EST
- Where
- Presque Isle Light to Sturgeon Point Mi Inc Thunder Bay National Marine Sanctuary forecast zone, 0.11 mi NNE of Middle Island
- Measured
- 45 kt (52 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.202, -83.340
A tree was blown over along the Lake Huron coast north of Alpena.
Marine Thunderstorm Wind, Presque Isle Light to Sturgeon Point Mi Inc Thunder Bay National Marine Sanctuary
- When
- June 18, 9:10 PM EST
- Where
- Presque Isle Light to Sturgeon Point Mi Inc Thunder Bay National Marine Sanctuary forecast zone, 1.89 mi SSE of Alpena
- Measured
- 34 kt (39 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 45.044, -83.418
Marine Thunderstorm Wind, Sturgeon Pt to Alabaster Mi
- When
- June 18, 10:59 PM EST
- Where
- Sturgeon Pt to Alabaster Mi forecast zone, 1.7 mi E of Tawas City
- Measured
- 42 kt (48 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.274, -83.486
Marine Thunderstorm Wind, Sturgeon Pt to Alabaster Mi
- When
- June 18, 11:01 PM EST
- Where
- Sturgeon Pt to Alabaster Mi forecast zone, 0.52 mi SE of Tawas Point
- Measured
- 40 kt (46 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.245, -83.452
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, June 18, 20121 death · 1 event
- Hail and Damaging Winds in Ohio, June 18, 2012$532,000 · 1.25 in hail · 31 events
- Wildfire in New Mexico, June 18 to 19, 2012$1.0 million · 1 event
- Tornado and Flash Flood in Michigan, June 18, 2012$170,000 · EF1 · 8 events
- Strong Wind in Wisconsin, June 18, 2012$125,000 · 12 events
- Hail and Damaging Winds in Wisconsin, June 18, 2012$15,000 · 2.25 in hail · 24 events
- Marine Strong Wind in Lake Michigan, June 18, 20123 injured · $100 · 2 events
- Hail and Damaging Winds in South Dakota, June 18 to 19, 20123 in hail · 13 events
- Damaging Winds in Michigan, June 18, 2012$13,000 · 54 kt wind · 7 events
- Flash Flooding and Damaging Wind in Pennsylvania, June 18, 2012$15,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Michigan, June 18, 20122 in hail · 11 events
- High Wind in Utah, June 18, 2012$15,000 · 62 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394789, 394791, 394790, 394792, 394793.